Q. Can allergic reaction occur due to Tylenol 3 or Amoxicillin?

Answered by Dr. Pooja Pardhi and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Develop Allergies or Antihistamines? We have medical experts to help you right away. Ask a Doctor Now »
Image: Can allergic reaction occur due to Tylenol 3 or Amoxicillin?

Hi doctor,

Yesterday, I had my wisdom tooth extracted. I received a prescription for Tylenol 3 (equivalent to Acetaminophen 300 mg and Codeine 30 mg) for pain and Amoxicillin (500 mg) to prevent infection. I immediately took one Amoxicillin as I walked out of the dental office and for the rest of the day I had no reaction. Later just before going to sleep I took one Amoxicillin along with one Tylenol 3. The next day I woke up with an anaphylactic reaction to the groin and inner thighs. I am trying to diagnose whether it was due to Tylenol 3, the Amoxicillin or may be due to the combination. As there was not that much pain I have decided to halt the use of Tylenol 3 and I am waiting to see if the reaction resolves. However, I do know that many people are allergic to this family of antibiotics. I am wondering if this may be the case for me as well, but I have never had an allergic reaction before. I am sure that I have taken this family of antibiotics previously, though I am not certain.


Related Questions:
Please help with my allergic reaction to cherries.
Is it advisable to give P-250 and Amoxicillin for fever to 3 years old child?
Can allergic reaction occur due to Tylenol 3 or Amoxicillin?
 

Dr. Pooja Pardhi
MBBS., DNB
General Medicine, Internal Medicine

Hi.

Welcome to icliniq.com.

I have gone through your query and can understand your health concern.

  • The allergic reaction can be due to Amoxicillin only, because Acetaminophen and Codeine will not cause any allergic reaction.
  • I suggest you to stop Amoxicillin. You can use any of the Cephalosporin instead of Amoxicillin.
  • For allergic reaction, I suggest some antihistamine drug twice daily for three days.
  • Amoxicillin and other drugs of this group are very common to cause allergic reactions.
  • As you have mentioned that you never developed such reaction in the past and this is the first time, I tell you that it can happen. I suggest you not to take Amoxicillin in the future.

For further information consult an allergy specialist online --> https://www.icliniq.com/ask-a-doctor-online/allergy-specialist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I believe I have chlamydia prostatitis. Please suggest a treatment.
Query: Hello doctor, I believe I have chlamydia prostatitis. Six months ago, I started showing signs of prostatitis. I had a hard time urinating fully, I had pain and burning, fever, clear discharge. I was put on eight weeks Cipro. My body did not respond well to the Cipro. I stopped and had a chance to s...  Read Full »
Dr. Karthik Rajan
Urologist

Answer: Hi, Welcome to icliniq.com. I need to know a few more details to answer your query better: Did you have any fever with your symptoms? Where is your pain mostly, near your anal region or along the urethra? What side effects did you have on taking Ciprofloxacin? If your symptoms are similar ...  Read Full »
 
Can a pregnant woman take Hydroxyzine for itchy palms?
Query: Hi doctor, My wife is four months pregnant now. She has itchy palms. The doctor advised to take tablet Atarax 25 mg (Hydroxyzine hydrochloride). Is it safe to have this tablet during pregnancy? Kindly guide.  Read Full »
Dr. Richa Agarwal
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Congratulations on her pregnancy. I have gone through your history and understand your concerns. Yes, antihistamines are considered safe during pregnancy. As it is prescribed in a very low dose and she is in her second trimester, she can consume it, but not for a long...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »